Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 1998, 6:44 PM EDT for Osceola County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1998, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 7, 1998, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS01 KMLB 072245 RRA
SVRMLB
FLC097-072330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT SUN JUN 7 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSCEOLA COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 730 PM EDT
* AT 640 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG HIGHWAY 192 BETWEEN DEER PARK AND
HOLOPAW. MOVEMENT WAS EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE...
ALONG HIGHWAY 192 APPROACHING DEER PARK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.
GLITTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:00 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT SUN JUN 7 1998 SEA BREEZE HAS FORMED AND PUSHED INLAND 20-25 MILES ACROSS NORTHERN CWA AND 10-15 MILES ACROSS THE SOUTHERN COUNTIES. LOW LEVEL CONVERGENCE/MOISTURE POOLING ALONG BOUNDARY RESULTING IN FEW RAPIDLY DEVELOPING SHOWERS OVER THE PAST 20 MINS. EXPECT 20/30 PERCENT COVERAGE OF SHOWERS/STORMS NEAR BOUNDARY INTERACTIONS NEXT FEW HOURS. ILL DEFINED FRONTAL BOUNDARY ACROSS NORTH CENTRAL PENINSULA WILL DISSIPATE OVER CENTRAL OR SOUTH CENTRAL FLORIDA BY EARLY MONDAY. BUILDING SURFACE HIGH TO THE NORTH WILL CAUSE SIGNIFICANT AND WELCOMED CHANGE IN LARGE SCALE FLOW PATTERN TO EASTERLY COMPONENT MONDAY AND TUESDAY. RESULT WILL BE TEMPS NEAR CLIMO MONDAY/TUESDAY...BUT CONTINUED DRY. ALOFT...DOMINANT ANTICYCLONE BECOMES RE-ESTABLISHED OVER THE GULF BY EARLY IN THE WEEK WITH STRONG RIDGING DEVELOPING OVER FLORIDA. THIS PATTERN WILL CAUSE TEMPS TO BECOME A CATE0GORY ABOVE CLIMO BY MID WEEK...HOWEVER EASTERLY SURFACE FLOW WILL PRODUCE HOTEST WX ACROSS WEST CENTRAL PENINSULA FOR A CHANGE...AT LEAST FOR A WHILE. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:50 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 50 min |
| Jun 7, 2:58 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.